Alert archive / Michigan / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 35, NWS Detroit, MI
NWS Detroit, MI issued this severe thunderstorm warning at May 3, 2012, 4:17 PM EDT for Bay County, Midland County, Michigan. It was in force for 58 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 3, 2012, 4:17 PM EDT (20:17 UTC)
- Expired
- May 3, 2012, 5:15 PM EDT
- In force
- 58 min
- Issued by
- NWS Detroit, MI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Bay County, MI, Midland County, MI
The radar
The NCL Michigan radar (KAPX), 126 km from the middle of the area, began a volume at 20:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 3, 4:17 PM EDT | HAIL 0.88 | Bentley, MI | |
| May 3, 4:30 PM EDT | HAIL 0.88 | 3 Se Rhodes, MI | |
| May 3, 4:54 PM EDT | HAIL 1 | 1 Ne Bombay, MI | |
| May 3, 4:55 PM EDT | HAIL 1.75 | 2 N Willard, MI |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 37 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 3, 12:41 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 8.3 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1476 J/kg
- Mixed-layer CIN
- -58 J/kg
- Mixed-layer LCL
- 948 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 212 m²/s²
- 0-3 km storm-relative helicity
- 233 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.3
The text
As transmitted, in the capitals the NWS used until 2016.
118
WUUS53 KDTX 032017
SVRDTX
MIC017-111-032115-
/O.NEW.KDTX.SV.W.0035.120503T2017Z-120503T2115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
417 PM EDT THU MAY 3 2012
THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN BAY COUNTY IN SOUTHEAST MICHIGAN...
NORTHERN MIDLAND COUNTY IN SOUTHEAST MICHIGAN...
* UNTIL 515 PM EDT
* AT 411 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM BENTLEY TO COLEMAN...AND MOVING
EAST AT 30 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
NORTH BRADLEY AND EDENVILLE AROUND 425 PM EDT.
MOUNT FOREST AROUND 430 PM EDT.
HOPE AROUND 435 PM EDT.
BOMBAY AROUND 445 PM EDT.
PINCONNING AROUND 450 PM EDT.
CRUMP AROUND 500 PM EDT.
THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
PINCONNING... LINWOOD... EDENVILLE...
COLEMAN... BENTLEY...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.
&&
LAT...LON 4380 8461 4382 8456 4383 8417 4399 8417
4400 8416 4400 8404 4392 8403 4391 8390
4387 8392 4385 8390 4385 8391 4378 8392
4375 8394 4370 8393 4370 8462
TIME...MOT...LOC 2017Z 273DEG 27KT 4395 8413 4375 8459
WIND...HAIL 60MPH 1.00IN
$$
JVC4 follow-up statements
285
WWUS53 KDTX 032027
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
427 PM EDT THU MAY 3 2012
MIC017-111-032115-
/O.CON.KDTX.SV.W.0035.000000T0000Z-120503T2115Z/
MIDLAND MI-BAY MI-
427 PM EDT THU MAY 3 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
BAY AND NORTHERN MIDLAND COUNTIES UNTIL 515 PM EDT...
AT 424 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM BENTLEY TO COLEMAN...MOVING EAST
AT 30 MPH.
IN ADDITION...AT 715 PM HAIL TO THE SIZE OF NICKELS WAS REPORTED IN
BENTLEY WITH THESE STORMS.
SEVERE THUNDERSTORMS WILL BE NEAR...
HOPE AROUND 440 PM EDT.
BOMBAY AROUND 445 PM EDT.
PINCONNING AROUND 450 PM EDT.
CRUMP AROUND 500 PM EDT.
LINWOOD AROUND 510 PM EDT.
THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
PINCONNING... LINWOOD... EDENVILLE...
COLEMAN... BENTLEY...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE STORMS HAVE A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY OR VISIT THE NATIONAL WEATHER SERVICE DETROIT/PONTIAC FACEBOOK
PAGE.
LAT...LON 4380 8461 4382 8456 4383 8417 4399 8417
4400 8416 4400 8404 4392 8403 4391 8390
4387 8392 4385 8390 4385 8391 4378 8392
4375 8394 4370 8393 4370 8462
TIME...MOT...LOC 2026Z 273DEG 27KT 4395 8404 4375 8450
WIND...HAIL 60MPH 1.00IN
$$
MR105
WWUS53 KDTX 032029 CCA
SVSDTX
SEVERE WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
427 PM EDT THU MAY 3 2012
MIC017-111-032115-
/O.COR.KDTX.SV.W.0035.000000T0000Z-120503T2115Z/
MIDLAND MI-BAY MI-
427 PM EDT THU MAY 3 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
BAY AND NORTHERN MIDLAND COUNTIES UNTIL 515 PM EDT...
AT 424 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM BENTLEY TO COLEMAN...MOVING EAST
AT 30 MPH.
IN ADDITION...AT 415 PM HAIL TO THE SIZE OF NICKELS WAS REPORTED IN
BENTLEY WITH THESE STORMS.
SEVERE THUNDERSTORMS WILL BE NEAR...
HOPE AROUND 440 PM EDT.
BOMBAY AROUND 445 PM EDT.
PINCONNING AROUND 450 PM EDT.
CRUMP AROUND 500 PM EDT.
LINWOOD AROUND 510 PM EDT.
THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
PINCONNING... LINWOOD... EDENVILLE...
COLEMAN... BENTLEY...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE STORMS HAVE A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY OR VISIT THE NATIONAL WEATHER SERVICE DETROIT/PONTIAC FACEBOOK
PAGE.
LAT...LON 4380 8461 4382 8456 4383 8417 4399 8417
4400 8416 4400 8404 4392 8403 4391 8390
4387 8392 4385 8390 4385 8391 4378 8392
4375 8394 4370 8393 4370 8462
TIME...MOT...LOC 2026Z 273DEG 27KT 4395 8404 4375 8450
WIND...HAIL 60MPH 1.00IN
$$
MR841
WWUS53 KDTX 032048
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
448 PM EDT THU MAY 3 2012
MIC017-111-032115-
/O.CON.KDTX.SV.W.0035.000000T0000Z-120503T2115Z/
MIDLAND MI-BAY MI-
448 PM EDT THU MAY 3 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
BAY AND NORTHERN MIDLAND COUNTIES UNTIL 515 PM EDT...
AT 443 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM PINCONNING TO SANFORD...MOVING
EAST AT 30 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
CRUMP AROUND 455 PM EDT.
LINWOOD AROUND 505 PM EDT.
THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
PINCONNING... LINWOOD... EDENVILLE...
COLEMAN... BENTLEY...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE STORMS HAVE A HISTORY OF PRODUCING HAIL TO THE SIZE OF NICKELS.
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.
&&
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY OR VISIT THE NATIONAL WEATHER SERVICE DETROIT/PONTIAC FACEBOOK
PAGE.
LAT...LON 4380 8461 4382 8456 4383 8417 4399 8417
4400 8416 4400 8404 4392 8403 4391 8390
4387 8392 4385 8390 4385 8391 4378 8392
4375 8394 4370 8393 4370 8462
TIME...MOT...LOC 2048Z 282DEG 28KT 4389 8390 4369 8434
WIND...HAIL 60MPH 1.00IN
$$
MR978
WWUS53 KDTX 032102
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
502 PM EDT THU MAY 3 2012
MIC017-111-032115-
/O.CON.KDTX.SV.W.0035.000000T0000Z-120503T2115Z/
MIDLAND MI-BAY MI-
502 PM EDT THU MAY 3 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
BAY AND NORTHERN MIDLAND COUNTIES UNTIL 515 PM EDT...
AT 501 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM PINCONNING TO LINWOOD TO 6 MILES
WEST OF LINWOOD...MOVING EAST AT 35 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
LINWOOD AROUND 510 PM EDT.
THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
PINCONNING... LINWOOD... EDENVILLE...
COLEMAN... BENTLEY...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE STORMS HAVE A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY OR VISIT THE NATIONAL WEATHER SERVICE DETROIT/PONTIAC FACEBOOK
PAGE.
LAT...LON 4380 8461 4382 8456 4383 8417 4399 8417
4400 8416 4400 8404 4392 8403 4391 8390
4387 8392 4385 8390 4385 8391 4378 8392
4375 8394 4370 8393 4370 8462
TIME...MOT...LOC 2102Z 271DEG 29KT 4391 8396 4375 8406
4371 8408
WIND...HAIL 60MPH 1.00IN
$$
MRWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 3, 2:41 PM EDT, 1 hour 36 minutes earlier.
Area forecast discussion, May 3, 2:41 PM EDT, 1 hour 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 241 PM EDT THU MAY 3 2012 .SHORT TERM...THROUGH TONIGHT SUFFICIENTLY CAPPED MID LEVEL ENVIRONMENT LEAVING SOUTHEAST MICHIGAN IN A HOLDING PATTERN FOR CONVECTIVE DEVELOPMENT THIS AFTERNOON. LATEST VISIBLE SATELLITE TRENDS CLEARLY DISPLAY THIS ISSUE...WITH THE GROWING LOW LEVEL INSTABILITY (0-1KM MLCAPE OF 2500 J/KG) PROVIDING A CU FIELD LACKING IN DEPTH. A LOW LEVEL CONVERGENCE AXIS EMERGING ON THE LEE OF LAKE MICHIGAN ALSO STRUGGLING TO PENETRATE THIS CAP...GENERATING LITTLE MORE THAN A COUPLE OF SHOWERS THUS FAR. POTENTIAL REMAINS YET THIS AFTERNOON FOR THE SOUTHERN PERIPHERY OF THE ONGOING CONVECTIVE CLUSTER STREAMING THROUGH NORTHERN LOWER TO LAY OUT AN OUTFLOW...LEAVING THE TRI-CITIES MARGINALLY VULNERABLE TO GET CLIPPED PRIOR TO 22-23Z. MAIN FOCUS HEADING INTO THE EVENING APPEARS TO BE TIED TO THE CONVECTIVELY ENHANCED MID LEVEL WAVE NOW SHOWN ON WATER VAPOR/RUC ANALYSIS EJECTING EAST-NORTHEAST ACROSS SOUTHERN WISCONSIN. NOTEWORTHY UPTICK IN RADAR RETURNS ALONG/IMMEDIATELY IN ADVANCE OF THIS WAVE FROM SOUTHEAST WISCONSIN INTO CENTRAL LAKE MICHIGAN. A PLAUSIBLE SCENARIO CERTAINLY EXISTS FOR THIS ASCENT TO PROVE SUFFICIENT TOWARD YIELDING SOME DEGREE OF EXPANSION/ORGANIZATION OF CONVECTION DOWNSTREAM AND INTO A PORTION OF SOUTHEAST MICHIGAN ROUGHLY 23Z-04Z. HIGHEST PROBABILITY WILL EXIST FROM THE TRI-CITIES/THUMB DOWN THROUGH THE I-69 CORRIDOR...WITH POPS TRENDING DOWNWARD TO THE SOUTH GIVEN SOME UNCERTAINTY YET IN THE SOUTHERN EXTENT. AREA WILL RESIDE ON THE SOUTHERN FRINGES OF THE STRONGER MID LEVEL FLOW...SO SEVERE STORM POTENTIAL REMAINS IN PLAY GIVEN THE DEGREE OF RESIDENT DESTABILIZATION...ALTHOUGH INSTABILITY WILL BEGIN TO WANE WITH TIME. A HIGH PWAT ENVIRONMENT WILL ALSO BRING THE POSSIBILITY FOR HEAVY RAINFALL WITH SOME TRAINING CELL POTENTIAL GIVEN THE ORIENTATION OF THE MEAN FLOW. LESS WIDESPREAD CONVECTIVE ELEMENTS MAY PERSIST WELL INTO THE NIGHT AS LINGERING MESO/MICROSCALE BOUNDARIES CONTINUE TO FEED OFF THE INSTABILITY. THIS MAY PROVIDE THE BEST OPPORTUNITY FOR POINTS SOUTH OF M-59 TO RECEIVE RAINFALL THROUGH TONIGHT. ANOTHER MILD NIGHT AHEAD...LOWS AGAIN MAINLY 60 TO 65F RANGE. && .LONG TERM...FRIDAY THROUGH WEDNESDAY REGIONAL OBS INDICATE SEVERAL CLUSTERS OF THUNDERSTORM ACTIVITY ONGOING TODAY ALONG A SURFACE FRONT DRAPED ACROSS THE UPPER MIDWEST AND CENTRAL GREAT LAKES. THIS FRONT WILL SAG SOUTH UNDER SUBTLE HEIGHT FALLS AND MODEST FORCING ALOFT AND WILL REMAIN ACTIVE TO SOME DEGREE THROUGH AT LEAST FRIDAY MORNING AS IT DOES SO. CONVECTIVELY INDUCED SHORTWAVE ENERGY EMANATING FROM TODAY/TONIGHT'S UPSTREAM ACTIVITY WILL SUFFICE AS A TRIGGER AS DEEP LAYER FLOW BECOMES INCREASINGLY ALIGNED ALONG THE FRONT ON FRIDAY MORNING. LIMITED WIND SHEAR AND MODERATE (AT BEST) INSTABILITY WILL RELEGATE SEVERE POTENTIAL TO ISOLATED PULSE SEVERE/HAIL. GIVEN THE FORECAST STORM MOTION MORE OR LESS PARALLEL TO THE SURFACE FRONT, A CONTINUATION OF THE EXISTING HEAVY RAIN THREAT APPEARS THE ONE MORE WORTHY OF ATTENTION AT THIS POINT. IN ADDITION, AN AFTERNOON PUSH OFF OF LAKE HURON WILL PROVIDE ENHANCED CONVERGENCE AND ANOTHER OPPORTUNITY FOR AN INCREASE IN COVERAGE/INTENSITY IN THE LATE AFTERNOON FROM METRO DETROIT SOUTH. LOWS BEHIND THE FRONT WILL FALL TO AROUND 50 DEGREES BY SATURDAY MORNING UNDER DRY NORTHERLY FLOW. MORE TRANQUIL WX WILL THEN SETTLE OVER THE AREA AS A SURFACE RIDGE AXIS ASSOCIATED WITH A 1030MB NEAR THE HUDSON BAY WILL EXTEND INTO SE MICHIGAN PROVIDING DRY WX AND COOLER TEMPS FOR THE WEEKEND. COOL NE/E TRAJECTORIES WILL SUPPORT HIGHS IN THE 60S ON SAT/SUN AND LOWS IN THE UPPER 40S TO AROUND 50. THE EXCEPTION WILL BE IMMEDIATELY DOWNSTREAM OF LAKE HURON WHERE AFTERNOON HIGH TEMPERATURES WILL ONLY STRUGGLE TO 60 ON BOTH DAYS. THE NEXT CHANCE FOR SHOWERS/TSTORMS WILL ARRIVE EARLY NEXT WEEK AS THE UPPER RIDGE AXIS TRANSLATES EAST OF THE AREA. AROUND THE SAME TIME, PAC ENERGY IS FORECAST TO PHASE WITH THE NORTHERN STREAM RESULTING IN A QUICK AMPLIFICATION OF THE PATTERN AND A MORE SUBSTANTIAL BUT TRANSIENT COOL DOWN FOR MID/LATE NEXT WEEK. && .MARINE... A WARM AND UNSTABLE ENVIRONMENT WILL BRING THE POTENTIAL FOR SHOWERS AND THUNDERSTORMS FROM LATE THIS AFTERNOON THROUGH FRIDAY. STRONG STORMS ARE POSSIBLE AS A LOW PRESSURE SYSTEM TRACKS THROUGH THE CENTRAL GREAT LAKES. HIGH PRESSURE WILL THEN SETTLE IN ACROSS THE THE REGION...PROVIDING FAVORABLE BOATING CONDITIONS DURING THE WEEKEND. OUTSIDE OF THE THUNDERSTORMS...WINDS AND WAVES ARE EXPECTED TO REMAIN WELL BELOW HEADLINE CRITERIA. && .AVIATION...ISSUED 126 PM EDT THU MAY 3 2012 //DISCUSSION... WARM AND UNSTABLE AIRMASS FIRMLY ENTRENCHED ACROSS SOUTHEAST MICHIGAN THIS AFTERNOON. DESPITE THIS...MODEST WARMING THROUGH THE MID LEVELS WILL WORK TOWARD CAPPING CONVECTIVE POTENTIAL PRIOR TO 00Z. THIS WILL PRECLUDE PROVIDING A SPECIFIC THUNDER MENTION AT ALL AIRFIELDS EXCEPT MBS TODAY. POTENTIAL DOES EXIST FOR GREATER COVERAGE OF SHOWERS THUNDERSTORMS FROM LATE EVENING INTO THE OVERNIGHT PERIOD AS A BOUNDARY SAGS SOUTH INTO THE REGION...ALTHOUGH THE DETROIT CORRIDOR WILL LIKELY EXIST ON THE FRINGE OF THIS ACTIVITY. A DEEPENING MIXED LAYER WILL AGAIN YIELD SOUTHWEST GUSTS OF 25 KNOTS THROUGHOUT THE AFTERNOON. WINDS WILL VEER TO NORTHWEST AND THEN NORTHEAST FROM NORTH TO SOUTH TONIGHT INTO FRIDAY AS THE FRONTAL BOUNDARY SLIPS THROUGH. HIGH DEGREE OF RESIDUAL LOW LEVEL MOISTURE WILL SUPPORT A PERIOD OF LOW STRATUS/FOG ALONG/IMMEDIATELY BEHIND THIS BOUNDARY FRIDAY MORNING. //DTW THRESHOLD THREATS... * LOW CONFIDENCE IN THUNDERSTORM COVERAGE AND TIMING FROM LATE AFTERNOON THROUGH TONIGHT. * LOW CONFIDENCE IN CEILINGS FALLING BELOW 5000 FEET TONIGHT. && .DTX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LAKE HURON...NONE. LAKE ST CLAIR...NONE. MI WATERS OF LAKE ERIE...NONE. && SHORT TERM...MR LONG TERM....JVC MARINE.......MR AVIATION.....MR YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, May 3, 4:26 AM EDT, 11 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 426 AM EDT THU MAY 3 2012 MIZ047>049-053>055-060>063-068>070-075-076-082-083-040830- MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER- ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE- 426 AM EDT THU MAY 3 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MICHIGAN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL IMPACT SOUTHEASTERN MICHIGAN TODAY AND TONIGHT AS A HUMID AIRMASS REMAINS IN PLACE. THERE IS A SLIGHT CHANCE THE THUNDERSTORMS WILL BECOME SEVERE. THE MAIN THREATS WILL BE LARGE HAIL TO 1 INCH IN DIAMETER AND DAMAGING WIND GUSTS TO 60 MPH. THUNDERSTORMS THAT IMPACT THE REGION ARE EXPECTED TO TRACK TO THE NORTHEAST AT 35 MPH. HEAVY RAINFALL WILL BE AN ADDITIONAL THREAT WITH ANY STRONGER CELLS BOTH TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PESKY HUMID AIRMASS WILL BRING A CHANCE OF THUNDERSTORMS ON FRIDAY. AN APPROACHING LOW PRESSURE SYSTEM WILL BRING A CHANCE OF THUNDERSTORMS SUNDAY NIGHT AND MONDAY. .SPOTTER INFORMATION STATEMENT... DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGER. SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT. LCZ422-423-460-LEZ444-LHZ361>363-421-422-441>443-462>464-040830- ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI- LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT BEYOND 5 NM OFF SHORE- LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE- OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI- PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI- PORT SANILAC TO PORT HURON MI- LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE- LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE- LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE- 426 AM EDT THU MAY 3 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE HURON AND LAKE ST CLAIR. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL IMPACT SOUTHEASTERN MICHIGAN TODAY AND TONIGHT AS A HUMID AIRMASS REMAINS IN PLACE. THERE IS A SLIGHT CHANCE THE THUNDERSTORMS WILL BECOME SEVERE. THE MAIN THREATS WILL BE LARGE HAIL TO 1 INCH IN DIAMETER AND DAMAGING WIND GUSTS TO 60 MPH. THUNDERSTORMS THAT IMPACT THE REGION ARE EXPECTED TO TRACK TO THE NORTHEAST AT 35 MPH. HEAVY RAINFALL WILL BE AN ADDITIONAL THREAT WITH ANY STRONGER CELLS BOTH TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PESKY HUMID AIRMASS WILL BRING A CHANCE OF THUNDERSTORMS ON FRIDAY. AN APPROACHING LOW PRESSURE SYSTEM WILL BRING A CHANCE OF THUNDERSTORMS SUNDAY NIGHT AND MONDAY. .SPOTTER INFORMATION STATEMENT... DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGER. SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT. CB YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
The office that day
Everything else NWS Detroit, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 7:36 AM EDT | Special Marine Warning | DTX | 54 min | |
| May 3, 4:23 PM EDT | Special Marine Warning | DTX | 87 min | |
| May 3, 5:01 PM EDT | Severe Thunderstorm Warning | DTX | Huron | 29 min |
| May 3, 5:10 PM EDT | Severe Thunderstorm Warning | DTX | Bay, Saginaw, Tuscola | 50 min |
| May 3, 5:40 PM EDT | Special Marine Warning | DTX | 72 min | |
| May 3, 5:41 PM EDT | Severe Thunderstorm Warning | DTX | Tuscola | 64 min |
| May 3, 5:46 PM EDT | Severe Thunderstorm Warning | DTX | Huron | 19 min |
| May 3, 6:02 PM EDT | Severe Thunderstorm Warning | DTX | Shiawassee | 58 min |
| May 3, 6:26 PM EDT | Severe Thunderstorm Warning | DTX | Genesee | 51 min |
| May 3, 6:50 PM EDT | Severe Thunderstorm Warning | DTX | Lapeer | 44 min |
| May 3, 7:59 PM EDT | Special Marine Warning | DTX | 75 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.